Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 13, 2008, 2:58 PM MST. It took effect at Mar 14, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2008, 2:58 PM MST (21:58 UTC)
- In effect from
- Mar 14, 2008, 11:00 AM MST
- Expired
- Mar 14, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 132158 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 258 PM MST THU MAR 13 2008 .NUMEROUS WEATHER SYSTEMS WILL PASS TO OUR NORTH FRIDAY RESULTING IN STRONG AND GUSTY WINDS FRIDAY AFTERNOON AND EARLY EVENING. AZZ019-030-035-141200- /O.NEW.KTWC.WI.Y.0006.080314T1800Z-080315T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 258 PM MST THU MAR 13 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. AS SEVERAL WEAK WEATHER SYSTEMS PASS BY TO OUR NORTH...WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 MPH ARE EXPECTED FRIDAY AFTERNOON AND EVENING. THIS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND IN THE SAN SIMON VALLEY WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS75 KTWC 140928 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 228 AM MST FRI MAR 14 2008 AZZ019-030-035-150300- /O.CON.KTWC.WI.Y.0006.080314T1800Z-080315T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 228 AM MST FRI MAR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE SOUTHERN END OF A DRY WEATHER SYSTEM PASSING ACROSS THE NORTHERN HALF OF ARIZONA WILL PROVIDE BREEZY TO WINDY CONDITIONS TO ALL OF SOUTHEAST ARIZONA TODAY...ESPECIALLY GRAHAM...GREENLEE AND COCHISE COUNTIES. EXPECT WEST WINDS OF 5 TO 15 MPH AROUND DAYBREAK TO INCREASE TO 25 TO 35 MPH BY LATE MORNING...PERSISTING INTO THE EARLY EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE THIS AFTERNOON. THESE WINDS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND IN THE SAN SIMON VALLEY...WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 150255 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 755 PM MST FRI MAR 14 2008 AZZ019-030-035-150400- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-080315T0300Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 755 PM MST FRI MAR 14 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WIND SPEEDS ACROSS THE HAVE DECREASED CONSIDERABLY SINCE SUNSET. THUS...THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:58 PM MST, 0 minutes earlier.
Area forecast discussion, Mar 13, 2:58 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST THU MAR 13 2008
.SYNOPSIS...A SERIES OF LOW PRESSURE SYSTEMS CROSSING THE GREAT
BASIN WILL BRING BREEZY TO WINDY CONDITIONS INTO FRIDAY AND INTO
SATURDAY. BY SUNDAY...A STRONG GULF OF ALASKA LOW PRESSURE SYSTEM
WILL DROP INTO THE REGION...LEADING TO MUCH COOLER TEMPERATURES AND
POTENTIALLY WET WEATHER SUNDAY AND MONDAY. HIGH PRESSURE WILL BUILD
IN BY THE MIDDLE OF NEXT WEEK WITH DRY WEATHER AND WARMER
TEMPERATURES.
&&
.DISCUSSION...THE UPPER RIDGE ACROSS ARIZONA WILL GRADUALLY BREAK
DOWN THE NEXT COUPLE OF DAYS WITH WEST TO NORTHWEST FLOW ALOFT
BECOMING MORE ZONAL DUE TO NUMEROUS DISTURBANCES PASSING TO OUR
NORTH. THE GRADIENT IS ALREADY STARTING TO INCREASE THIS AFTERNOON
WITH WIND GUSTS APPROACHING 30 MPH IN EASTERN LOCATIONS SUCH AS
SAFFORD AND DOUGLAS. THESE GUSTY WINDS WILL CONTINUE INTO THE EARLY
EVENING BEFORE SLACKENING OVERNIGHT. MEANWHILE...CURRENT IR
SATELLITE IMAGERY SHOWS SCATTERED TO BROKEN CIRROFORM CLOUDINESS
OVER ARIZONA AND UPSTREAM TO OUR NORTHWEST AS WELL WHICH WILL RESULT
IN PARTLY CLOUDY SKIES OVERNIGHT. THE GRADIENT WILL TIGHTEN
CONSIDERABLY FRIDAY AFTERNOON LEADING TO STRONG WINDS UP TO 40 MPH
WITH HIGHER GUSTS. THIS WILL ESPECIALLY BE THE CASE ACROSS ACROSS
GRAHAM...GREENLEE AND COCHISE COUNTIES WHERE A WIND ADVISORY WILL BE
ISSUED. IN ADDITION...DUE TO THE STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES...A RED FLAG WARNING HAS BEEN HOISTED FOR FRIDAY AS
WELL. SEE THE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION ON
FIRE WEATHER CONCERNS.
SATURDAY WILL BE MORE OR LESS A TRANSITION DAY WITH EXTENSIVE MID
AND HIGH CLOUDS AS THE BROAD TROUGH DIGGING SOUTH FROM THE GULF OF
ALASKA MOVES INLAND ACROSS THE WEST COAST. THE GRADIENT WILL REMAIN
TIGHT RESULTING IN A CONTINUATION OF BREEZY CONDITIONS SATURDAY.
A MAJOR CHANGE IN OUR WEATHER IS EXPECTED STARTING SUNDAY AND
CONTINUING THROUGH MONDAY AS THIS GULF OF ALASKA TROUGH MOVES INTO
THE SOUTHWESTERN US. LATEST MODEL GUIDANCE IS IN GOOD AGREEMENT ON
GENERAL DEPTH AND TIMING OF THE SYSTEM THROUGH MONDAY. AS THE TROUGH
MOVES THROUGH IT WILL BE VERY CONVECTIVE IN NATURE WITH STEEP LAPSE
RATES AS TEMPERATURES ALOFT WILL BE QUITE COLD (-30C AT 500MB). FOR
THIS PACKAGE...HAVE KEPT THE MENTION OF THUNDERSTORMS IN THE
FORECAST AS THIS MOVES THROUGH AND NUDGED POPS UP SLIGHTLY SUNDAY
AND MONDAY ACROSS MUCH OF THE AREA. THE MAIN QUESTIONS THAT WE HAVE
YET TO HONE IN ON WILL BE THE AREAL EXTENT OF THE PRECIPITATION.
THIS WILL LARGELY BE DEPENDENT ON THE LOWER LEVEL MOISTURE TRANSPORT
FROM THE EASTERN PACIFIC. TEMPERATURES AND THICKNESSES ARE ALSO
EXPECTED TO BE LOW ENOUGH EARLY MONDAY MORNING FOR SOME SNOW SHOWERS
DOWN TO THE EASTERN VALLEY FLOORS.
ONCE THAT SYSTEM EXITS THE AREA BY TUESDAY...A RIDGE OF
HIGH PRESSURE WILL BUILD IN BRINGING DRIER WEATHER AND MUCH WARMER
TEMPERATURES BY THE MIDDLE OF NEXT WEEK.
&&
.FIRE WEATHER...THE PRESSURE GRADIENT WILL TIGHTEN LATE THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING WITH WINDS IN THE
BREEZY TO WINDY CATEGORY FOR MAINLY THE CENTRAL AND EASTERN PORTIONS
OF THE FORECAST AREA. A RED FLAG WARNING IS IN EFFECT FOR EASTERN
PORTIONS OF FIRE WEATHER ZONE 148 AND SRN PORTIONS OF 146 UNTIL 7 PM
MST. DUE TO SNOW PACK IN THE MOUNTAINS...ESPECIALLY IN ZONE 146
ABOVE 7000 FEET...THE WARNING IS FOR AREAS BELOW 7000 FEET.
THE GRADIENT REALLY TIGHTENS FRIDAY WITH WINDY TO VERY WINDY
CONDITIONS EXPECTED. WIND SPEEDS ON FRIDAY ARE EXPECTED TO RANGE
FROM 20 TO 35 MPH WITH GUSTS TO AROUND 40 TO 50 MPH. MINIMUM RH
VALUES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS TO THE LOWER
TEENS DURING THE AFTERNOON AND EARLY EVENING HOURS. THEREFORE...THE
FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING ON FRIDAY
FOR ALL OF 146...148 AND EXTREME EASTERN 147...WHICH MEANS THE
EASTERN HALF OF PINAL COUNTY. THE RED FLAG WARNING WILL BE IN EFFECT
FROM 11 AM MST TO 8 PM MST FRIDAY.
&&
.AVIATION...
SCATTERED HIGH CIRRUS CLOUDS GENERALLY ABOVE 20000 FT CURRENTLY
MOVING ACROSS THE GREAT BASIN...SOUTHERN CALIFORNIA AND ARIZONA.
THESE HIGH CLOUDS WILL CONTINUE TO MOVE NORTHWEST TO SOUTHEAST
ACROSS THE AREA THROUGHOUT THE NIGHT AND INTO FRIDAY. SURFACE WINDS
WILL INCREASE LATER THIS AFTERNOON AND INTO THE EVENING HOURS...
BECOMING SWLY/WLY 15-25 KTS WITH GUSTS TO NEAR 30 KTS BETWEEN 21Z (2
PM MST)...AND 02Z (7PM). WIND SPEEDS WILL DIMINISH OVERNIGHT BUT
THEN PICK UP AGAIN FRIDAY AND WILL BE EVEN STRONGER. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM THIS EVENING FOR FIRE WX
ZONES 146/EASTERN 148...BELOW 7000 FEET.
RED FLAG WARNING FRI AFTN/EVENING FOR FIRE WX ZONES
146/EASTERN 147/148.
WIND ADVISORY FRI AFTN/EVENING FOR PUBLIC WX ZONES 19/30/35.
PUBLIC...LADER
AVIATION/FIRE WX...MOLLERE
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 13, 6:15 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 615 AM MST THU MAR 13 2008 AZZ019-030-035-140200- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 630 AM MST THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM THIS EVENING BELOW 7000 FEET. WINDS ARE EXPECTED TO INCREASE TODAY AS A DRY WEATHER SYSTEM MOVES INTO NORTHERN ARIZONA. WIND SPEEDS WILL EITHER MEET OR SLIGHTLY EXCEED RED FLAG CRITERIA THIS AFTERNOON AS WARM TEMPERATURES ALLOW FOR STRONGER WINDS ALOFT MAKE THEIR WAY DOWN TO THE SURFACE. WEST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED. IN ADDITION TO THE STRONG AND GUSTY WINDS...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIP INTO THE 10 TO 15 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND SPEEDS WILL BE EVEN STRONGER FRIDAY...THUS A FIRE WEATHER WATCH HAS BEEN ISSUED AND A WIND ADVISORY MIGHT ALSO BE NEEDED. THE THREAT OF A LATE SEASON WINTER STORM IS INCREASING FOR LATE SUNDAY INTO MONDAY. A STORM OVER THE GULF OF ALASKA WILL DROP DOWN THE WEST COAST EARLY THIS WEEKEND...AND THEN TURN EAST ACROSS ARIZONA. AHEAD OF IT...ANOTHER ROUND OF STRONG GUSTY WINDS CAN BE EXPECTED ON SUNDAY. IT IS TOO EARLY TO TELL HOW MUCH PRECIPITATION WILL FALL...BUT SNOW LEVELS MAY LOWER TO VALLEY FLOORS SUNDAY NIGHT...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE IN THE MOUNTAINS FROM LATE SUNDAY INTO MONDAY. TRAVELERS LATE THIS WEEKEND AND EARLY NEXT WEEK SHOULD MONITOR FUTURE FORECASTS CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>034-141400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 630 AM MST THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WARM...DRY AND BREEZY CONDITIONS IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH CENTRAL ARIZONA FRIDAY AFTERNOON. SEE RFWTWC /WWUS85 KTWC/ FOR MORE INFORMATION. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ON FRIDAY...PRODUCING AREAS OF BLOWING DUST. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW THE CRITICAL 15 PERCENT LEVEL. IF THE FORECAST WINDS MATERIALIZE...WIND ADVISORIES MAY BECOME NECESSARY FOR PART OF THE AREA. THE THREAT OF A LATE SEASON WINTER STORM IS INCREASING FOR LATE SUNDAY INTO MONDAY. A STORM OVER THE GULF OF ALASKA WILL DROP DOWN THE WEST COAST EARLY THIS WEEKEND...AND THEN TURN EAST ACROSS ARIZONA. AHEAD OF IT...ANOTHER ROUND OF GUSTY WINDS CAN BE EXPECTED ON SUNDAY. IT IS TOO EARLY TO TELL HOW MUCH PRECIPITATION WILL FALL...BUT SNOW LEVELS MAY LOWER AS LOW AS 3500 FEET SUNDAY NIGHT...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE IN THE MOUNTAINS FROM LATE SUNDAY INTO MONDAY. TRAVELERS LATE THIS WEEKEND AND EARLY NEXT WEEK SHOULD MONITOR FUTURE FORECASTS CLOSELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:44 AM MST | Red Flag Warning | TWC | 14 hr | |
| Mar 13, 3:03 PM MST | Red Flag Warning | TWC | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.